MAUDE Adverse Event Report: IRHYTHM TECHNOLOGIES, INC ZIO MONITOR; RECORDER, MAGNETIC TAPE, MEDICAL

IRHYTHM TECHNOLOGIES, INC ZIO MONITOR; RECORDER, MAGNETIC TAPE, MEDICAL
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 03/13/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the complaint revealed that the patient wore the zio monitor for the full 7-day prescribed wear period.The patient had active acne at the device application site.The reported skin irritation was a result of exfoliation during skin preparation and not the zio monitor device.The patient has sensitive skin and a known history of reaction to medical adhesive.The device manual's preparing the skin section reads as follows: do not proceed to the next step (shaving and exfoliating) if the skin has the following conditions: an active skin rash, an active ongoing sensation of burning or stinging, a visible skin injury/broken skin, or skin with damage and a discharge of clear fluid or pus.In addition, the device manual provides guidance if a nick or cut should occur, treat the site and only continue once bleeding has stopped.This event is being reported per 21cfr803 as a serious injury.This report does not constitute an admission by rhythm that the product described in this report has any defects, or has malfunctioned.These terms are included in form fda 3500a and are fixed terms for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.
 
Event or Problem Description
The patient reported skin irritation that occurred during the skin preparation process for the zio monitor device.During skin preparation, the patient shaved and exfoliated over pre-existing acne, resulting in bleeding, redness, and bumps.According to the patient, they treated with over-the-counter neosporin and later presented to a dermatologist in which they were prescribed triamcinolone acetonide.The device was applied a week later without further reported skin irritation.

Brand Name
ZIO MONITOR
Common Device Name
RECORDER, MAGNETIC TAPE, MEDICAL
Manufacturer (Section D)
IRHYTHM TECHNOLOGIES, INC
699 8th st suite 600
san francisco CA 94103
Manufacturer (Section G)
IRHYTHM TECHNOLOGIES, INC
6550 katella avenue, suite 200
cypress CA 90630
Manufacturer Contact
tara mackinnon
699 8th st suite 600
san francisco, CA 94103
6094600577
MDR Report Key25117048
Report Number3007208829-2026-00174
Device Sequence Number10279883
Product Code DSH
UDI-Device Identifier00869770000241
UDI-Public(01)00869770000241(17)260803
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K202359
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/03/2026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2026
Initial Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale